Venlafaxine Withdrawal and Tapering Help

Venlafaxine (Effexor) is an SNRI (Selective Serotonin-Norepinephrine Reuptake Inhibitor) that was introduced by Pfizer as Effexor in 1993. By 2007, Effexor was the sixth most commonly prescribed antidepressant on the U.S. market.

Venlafaxine (Effexor) can increase eye pressure so patients with glaucoma should have more frequent eye checks.  There are few well-controlled studies of Effexor in pregnant women but a study released in May 2010 (Canadian Medical Association Journal) suggested it doubled the risk of miscarriage.

Effexor (Venlafaxine) was marketed for the use of major depression, generalized anxiety, panic disorder and social phobia. At dosages less than 150mg per day, it acts primarily on Serotonin, while at moderate dosages of 150-300mg Venlafaxine affected both Serotonin and Norepinephrine. At dosages above 300mg, Effexor also exerted it effect on Dopamine.

Serotonin is found primarily in the gastrointestinal tract, blood platelets and central nervous system. Norepinephrine has multiple roles including as a hormone and neurotransmitter and is most responsible for vigilant concentration in contrast to Dopamine that is most responsible for cognitive alertness.  The widespread role of these neurotransmitters helps to explain the long list of Venlafaxine side effects and withdrawal symptoms.

Venlafaxine has a relatively short half-life that helps to explain the severity of the Discontinuation Syndrome (withdrawals) frequently experienced by patients. It is hypothesized that an overly rapid deprivation of multiple neurotransmitter levels contributes to the high rate of withdrawals.  Even with a slow taper many find the symptoms unbearable so it’s critical to calm the nervous system in order to achieve a gradual taper.

Our team of experts utilizes slow titration schedules combined with all-natural Nutraceuticals to ease Venlafaxine withdrawal symptoms. This is a low-cost program with proven results.

Our non-profit company has assisted people in 73 countries to regain their freedom. We can help you.

If you'd like our assistance to taper Venlafaxine please send our nonprofit a confidential inquiry, telephone tollfree 866.605.2333 or get started on our program today.

How Point of Return can Help You

The Point of Return Program is an in-home tapering program that allows you to gradually lessen the amount of Venlafaxine while also implementing the use of all-natural, calming nutraceuticals to ease symptoms.  Venlafaxine is dangerous to abruptly or rapidly stop and our program is a proven, viable, low-cost option to continue living your life while tapering.

We are prescription drug experts that specialize in Antidepressant withdrawals.

How Our Venlafaxine Withdrawal Program Works:

  • Our non-profit team guides you every step of the way through your Venlafaxine taper.
  • The Point of Return program includes nutraceuticals to help minimize Venlafaxine withdrawal symptoms.
  • We eliminate possible interaction items so your Venlafaxine withdrawal is more comfortable.
  • Instead of adding in other medications in an attempt to reduce Venlafaxine withdrawal, we take an all-natural, non-drugging approach to Venlavafaxine dependency.
  • Begin our program and start the process of escaping Venlafaxine addiction.

Included in our Venlafaxine Withdrawal Program

venlafaxine withdrawal program

*nutraceuticals are used throughout the taper

Other Withdrawal Programs

Benzodiazepine Program
For Benzodiazepine Medications. More..
Sleeping PIll Program
For Sleeping Pill Medications. More..
Protracted Withdrawal
For those off Medications and feel poorly. More..



Content on this page requires a newer version of Adobe Flash Player.

Get Adobe Flash player

DISCLAIMER: *Because prescription medications can cause severe withdrawal reactions, do not stop taking any medication without first consulting your physician. The decision to taper any medication should be discussed with your doctor and must be done with their consent and support. More...

Venlafaxine Withdrawal Symptoms May Include:

aggression, anxiety, balance issues , blurred vision, brain zaps, concentration impairment, constipation, crying spells, depersonalization, diarrhea, dizziness. electric shock sensations, fatigue, flatulence, flu-like symptoms, hallucinations, hostility, highly emotional, indigestion, irritability, impaired speech, insomnia, jumpy nerves, lack of coordination, lethargy, migraine headaches / increased headaches, nausea, nervousness, over-reacting to situations, paranoia, repetitive thoughts or songs, sensory & sleep disturbances, severe internal restlessness (akathisia), stomach cramps, tremors, tinnitus (ear ringing or buzzing), tingling sensations, troubling thoughts, visual hallucinations / illusions, vivid dreams, speech or visual changes, worsened depression

Venlafaxine Abrupt Discontinuation Symptoms May Include:

agitation, anxiety, confusion, irritability, sensory disturbances, electric shock sensations, dysphoric mood, headache, emotional liability, insomnia, hypomania, tinnitus, seizures, impaired coordination, diarrhea, dizziness, nausea, nervousness, nightmares, somnolence, tremor, vertigo and vomiting

Venlafaxine Side Effects May Include:

abnormal dreams, abnormal ejaculation or orgasm, anxiety, appetite loss, blurred vision, chills, constipation, diarrhea, dizziness, dry mouth, frequent urination, flushing, gas, headache, impotence, infection, insomnia, muscle tension, nausea, nervousness, rash, sleepiness, sweating, tingling feeling, tremor, upset stomach, vomiting, weakness, yawning, abnormal taste, abnormal thinking, agitation, chest pain, confusion, decreased sex drive, depression, dilated pupils, dizziness upon standing up, high blood pressure, itching, loss of identity, rapid heartbeat, ringing in the ears, trauma, twitching, urinary problems, weight loss

Click here for more information on antidepressants...

    DISCLAIMER: *Because prescription medications can cause severe withdrawal reactions, do not stop taking any medication without first consulting your physician. The decision to taper any medication should be discussed with your doctor and must be done with their consent and support. More...

Let us help!




Please enter the words MAKE THIS INQUIRY into the field below. It helps us avoid spam.


*Your information will never be shared,
sold or made available to 3rd parties.


People We've Helped

My healing began with Point of Return

"It has been one year this month of September since I began the program and today I am free of drugs." -Laura S., (Colorado) Effexor (Venlafaxine), Mirtazapam, Xanax, Tramadol

I followed the POR program religiously and stayed on the private forum to keep focused.

"My heartfelt thanks to all of the POINT OF RETURN team – the group of participants that provide emotional support on the forum – and most of all – to Alesandra."
-Keillia A., (Canada) Effexor

Frequently Asked Questions: Answers to commonly asked questions. MORE...